Is it OK to massage neck muscles if you get neck pain after Botox injections?

It has been two weeks with neck pain that has not diminished much. My Dr. injected a trigger point for a specific injection site that was even more painful and it took care of that, but the neck and shoulder pain is the same? I have been prescribed a 10 days of Tizanidine and Hydrocodone -acetaminophen 5-325....do not get relief.

Doctor Answers 2

Botox and Massage

It sounds as if you have severe neck pain.  Massaging several days after Botox injections will have no affect on your Botox.  I would return to your treating physician to see if your muscle is in spasm or what other medications might be effective for the best treatment.


New York Dermatologist
5.0 out of 5 stars 76 reviews

Neck pain after Botox

If I understand correctly, Botox injections helped one painful site but did not help the neck and shoulder pain.
Assuming Botox was injected into these muscles -
  • massage of the muscles should be fine, assuming you have no condition that makes massage dangerous,
  • you may need more Botox if the injections were not effective,
  • a different muscle relaxant than Tizanidine may help,
  • Most effective is contacting the doctor who treated you to plan the next step.

Elizabeth Morgan, MD, PhD
Atlanta Plastic Surgeon
4.6 out of 5 stars 43 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.